MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. VISERA HYSTEROVIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. VISERA HYSTEROVIDEOSCOPE
Model Number HYF-V
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated.In addition to the malfunction documented in b5, the additional evaluation findings are as follows: the control unit was sticky due to water leakage, the bending angle in up direction did not meet the standard value due to wear of angle wire, the angulation lever did not move smoothly due to damage, the adhesive around the objective and light guide lens was peeled, and the video cable had a scratch.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that while using the hysterovideoscope, the unit had dirt that cannot be removed from the tip of the forceps opening.There were no reports of patient harm associated with the reported event.The device was returned for evaluation.During the device evaluation, the following reportable malfunction found foreign object came out of the forceps channel.This medical device report (mdr) is being submitted to capture the reportable malfunction found during the evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material could not be identified nor the root cause of it.Per additional follow up from the customer, the device was cleaned, disinfected, and sterilized the product before it sent in for repair.According to the customer, it is not known when the foreign material adhered to the nozzle.The air/water nozzle was flushed with air and water, the nozzle is cleaned with lint-free cloths/brushes/sponges and the air/water nozzle is flushed with detergent solution.The event can be detected/prevented in accordance with the following instructions for use: chapter 6 application and conditions for cleaning, disinfection and sterilization chapter 7 cleaning, disinfection and sterilization procedure olympus will continue to monitor field performance for this device.

Brand Name
VISERA HYSTEROVIDEOSCOPE
Common Device Name
HYSTEROVIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18436018
Report Number3002808148-2024-00064
Device Sequence Number7567143
Product Code HIH
UDI-Device Identifier04953170340185
UDI-Public04953170340185
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYF-V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown